Short temper

A board to discuss the Multiple Sclerosis modifying drug Rebif

Short temper

Postby astro » Wed Dec 16, 2009 10:01 pm

Anyone else notice this side effect when taking rebif?
User avatar
astro
Family Member
 
Posts: 27
Joined: Tue Dec 01, 2009 4:00 pm

Advertisement

Re: Short temper

Postby NHE » Thu Dec 17, 2009 1:32 am

Yes. I think that it's a problem common to all of the Ifn-betas. I've found that it's sometimes best to avoid conversations the day after taking my Avonex. It's just too easy to say something that will get interpreted the wrong way.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3247
Joined: Sat Nov 20, 2004 4:00 pm

Postby Bubba » Thu Dec 17, 2009 4:40 pm

Havent really noticed anything different... But then again, my fuse is generally short anyway. :D
User avatar
Bubba
Family Elder
 
Posts: 486
Joined: Fri Feb 13, 2009 4:00 pm
Location: Turkey Creek, Florida

Postby oreo » Thu Dec 17, 2009 5:33 pm

If by short fused you mean 'highly irritable', don't blame the REBIF. Blame the disease. I attended a local MS support group meeting recently where the speaker was discussing various life-with-MS issues.

When she first started working with the MS clinic, routine visits included the standard question 'Do you ever feel suicidal?'. That was because we MS'ers have a higher than average rate of suicide.

Over the years they noticed that there was more to it. So they added a second question, 'Do you suffer from feelings of depression?' Guess what? Some bright people noticed that a lot of people who become suicidal become depressed first.

Now they have noticed that while some of us suffer from depression, others of us just become downright misserable. When I heard this, I recognized myself. The next day I mentioned it to my spouse and asked her if she thought I was a little short tempered. We won't discuss her reply.

My next visit to my GP, I raised the issue. Seems the treatment for this is pretty much the same as for mild depression. I am now taking 50mg's of Pristiq on a daily basis.

My wife says I am a whole new person - and much nicer than the old one. I know I feel a lot better and in more control. Talk to your doctor. There is no need to suffer issues that can be fixed.
Carpe Diem
User avatar
oreo
Family Elder
 
Posts: 166
Joined: Fri Jun 04, 2004 3:00 pm
Location: Canada - Ontario - South-West

Postby alittletired » Wed Dec 23, 2009 1:42 pm

Good post Oreo!

I recently started on 20mg of citalopram and the difference is huge.
I had never slept well since I started Rebif 6 years ago.
Now I sleep great and am much easier to get along with.

My temper has been cut way back.
I would say my wife is happy I tried it.

One thing though, I am going to try and cut the dose in half after Christmas. I just feel a little numb to life at times.

Chris
User avatar
alittletired
Newbie
 
Posts: 6
Joined: Sun Nov 22, 2009 4:00 pm

Postby Greenfields » Tue Jan 05, 2010 1:05 pm

I've been on Rebif for a year, but I've been a grumpy for years. LOL I had noticed that I was being ....umm impolite to people and I'm trying Wellbutron. I still have the quick to anger issues though.

Cheers
User avatar
Greenfields
Family Member
 
Posts: 52
Joined: Sun Nov 29, 2009 4:00 pm

Re: Short temper

Postby burntsienna » Tue Jan 19, 2010 12:53 pm

astro wrote:Anyone else notice this side effect when taking rebif?


Absolutely! I took Rebif between January and late April last year and each time I titrated up a dose, my temper did too! The anxiety and irritability got so back I had to completely stop taking it. I've had MS for 12 years and a long history of depression and anxiety, but I had never had anything like this. Not even when I was on the Avonex years ago.
User avatar
burntsienna
Family Member
 
Posts: 30
Joined: Tue Feb 20, 2007 4:00 pm
Location: wales, UK

Re: Short temper

Postby brokensailor513 » Sun Oct 14, 2012 9:56 am

You are not the only one who is experiencing this type of feeling. I noticed that I tend to get irritated at the least little things, and that I also snap on people who mention things about MS. These feelings are normal IAW my neurologist, and psychologist. I did a little footwork a few days after being DX, and I found out that many patients have committed suicide.

Staying positive is much harder then people think. It seems like no matter how hard I try to forget that fact that I have MS, someone, or something reminds me..... very, very, frustrating.


A few things that help me control my temper are:
1) place myself in others shoes, and try to view my as they do so that I can understand them
2) Think of how much of a headache that I will get by stressing myself out
3) I usually walk away, or turn music on.

Good luck to you. ; )
brokensailor513
Newbie
 
Posts: 4
Joined: Sun Oct 14, 2012 9:16 am


Return to Rebif

Who is online

Users browsing this forum: No registered users